Unfortunately Rowlands Pharmacy online no longer fulfills prescriptions. If you would like to speak to someone regarding this please use the contact us feature on this website.

Colds and Flu - Children

Colds and flu are both caused by viruses. Children usually feel very hot and very tired when they have colds or flu. They can be given cold and flu products to lower their temperature and cold remedies can help with other symptoms.  Most colds and flu will get better within a few days.

 

Our Advice

  • If the child is in distress, lower their temperature with a paracetamol or ibuprofen medicine.
  • For severe colds and flu, children should have plenty of rest and drink lots of water.
  • If symptoms are severe or include a rash, confusion or drowsiness, ask our pharmacist for advice.
  • Colds and flu rarely need antibiotics from your doctor.
  • If you are worried abour your child's symptoms, ask our pharmacist for advice.

Products we recommend for this condition are:

  • Numark Paracetamol Suspension Cherry 120ml - Contains paracetamol.  Do not take if: - Your child weighs less than 4kg, - Your child was born prematurely before 37 weeks, - Your child is taking any other product containing paracetamol. Consult your doctor or pharmacist before using this product if: - Your child has serious liver or kidney problems. - Your child has an inherited intolerance of sugars, or if your child is taking any of the following medicines: - to treat sickness or vomiting, any anticoagulant or anticonvulsant drugs. Not recommended for children under 3 months. Follow the dosage instructions carefully. Never give a double dose. Do not give more than 4 doses each day. Leave at least 4 hours between each dose. Do not give to your child for more than 3 days without consulting your doctor. If your child's illness is accompanied by a rash, breathing difficulties, diarrhoea, excessive tiredness or lethargy speak to your doctor straight away. In the event of overdose, even if suspected and your child appears well, seek medical advice immediately. If you have any symptoms after taking this product such as a rash or unexpected bruising consult your pharmacist or doctor. Keep out of reach of children. Always read the label.
  • Numark Ibuprofen Junior Suspension Strawberry 100ml - Contains ibuprofen.  Dosage: Children (3-6mths weighing over 5kg) - 2.5ml 3 times a day (Do not give for more than 24 hours) 6mths - 1yr - 2.5ml 3 times a day 1yr - 2yrs - 2.5ml 3 to 4 times a day 3yrs - 7yrs -5ml 3 to 4 times a day 8yrs - 12yrs - 10ml 3 to 4 times a day Babies under 3 mths - not to be given.   Post Immunisation fever - one small spoonful (2.5ml) followed by another small spoonful (2.5ml) six hours later if necessary. Not more than 2 doses should be given.  Do not exceed the stated dose. Keep out of the reach and sight of children. Speak to your doctor or pharmacist before giving this product if baby or child: - has or had asthma, diabetes, high cholesterol, high blood pressure, a stroke, heart, liver, kidney or bowel problems.  Always read the label.  

To find your nearest Rowlands Pharmacy simply enter your postcode into the store finder.




Store Finder